iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyhair lossWhy has my hair become thinner after using Tazret?

After using Tazret, my hair is even more thin. Why?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At July 24, 2016
Reviewed AtJuly 4, 2023

Patient's Query

Hi doctor,

I have asked to apply Tazret 0.05% on the bald area for regrowth. I have applied on hairline too, but it made my hair further thin and loss. Please advise to cure my problem.

Hi,

Welcome to icliniq.com.

I would like to know whether you have a patchy loss of hair or male pattern hair loss. Was it prescribed to you? Since how long are you using it? Tazret (Tazarotene) 0.05% is a topical retinoid. The mechanism of action is increasing the anagen phase of hair and inhibiting regression of the hair follicle. When you start applying, initially there will be some hair loss and it will be followed by hair growth. Later the villus hair gets converted to terminal hair. It is mainly given along with Minoxidil in male pattern hair loss

Patient's Query

Thank you doctor,

Yes, I have male pattern hair loss and it was prescribed along with Minoxidil for regrowth. I have been using it for almost seven months, but no result. So, I stopped Tazret alone.

Hi,

Welcome back to icliniq.com.

Yes, as I said it should be used along with Minoxidil. Since you have been using it for seven months, now you can give gap for a few months and restart later. When Minoxidil is given in combination it has said to give a better response. Topical medication for male pattern hair loss gives good result till grade 3 hair loss. I also suggest you oral vitamin supplement containing biotin. Consult your specialist doctor, discuss with him or her and take the medicine with consent.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Thakare Sampada Avinash
Dr. Thakare Sampada Avinash

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

biotinhair losshairfall

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy